Alert archive / Texas / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 47, NWS Amarillo, TX
NWS Amarillo, TX issued this severe thunderstorm warning at May 3, 2017, 12:14 AM CDT for 4 counties in Texas. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 3, 2017, 12:14 AM CDT (05:14 UTC)
- Expired
- May 3, 2017, 1:00 AM CDT
- In force
- 46 min
- Issued by
- NWS Amarillo, TX
- Area
- Storm-based polygon
- Hail
- 1.25 in
- Wind
- 60.0 mph
Counties Hansford County, TX, Hutchinson County, TX, Ochiltree County, TX, Roberts County, TX
The radar
The Amarillo radar (KAMA), 103 km from the middle of the area, began a volume at 05:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 5.2 hours before the alert went out and 103 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 528 J/kg
- Mixed-layer CIN
- -113 J/kg
- Mixed-layer LCL
- 2132 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- -27 m²/s²
- 0-3 km storm-relative helicity
- 46 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.1
The text
As transmitted.
202
WUUS54 KAMA 030514
SVRAMA
TXC195-233-357-393-030600-
/O.NEW.KAMA.SV.W.0047.170503T0514Z-170503T0600Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Amarillo TX
1214 AM CDT WED MAY 3 2017
The National Weather Service in Amarillo has issued a
* Severe Thunderstorm Warning for...
Northeastern Hutchinson County in the Panhandle of Texas...
Southeastern Hansford County in the Panhandle of Texas...
Roberts County in the Panhandle of Texas...
Southern Ochiltree County in the Panhandle of Texas...
* Until 100 AM CDT
* At 1214 AM CDT, a severe thunderstorm was located 12 miles south of
Spearman, moving east at 45 mph.
HAZARD...60 mph wind gusts and half dollar size hail.
SOURCE...Radar indicated.
IMPACT...Minor damage to roofs, siding, and trees is possible.
Hail damage to vehicles is expected.
* Locations impacted include...
Miami and Lora.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Large hail and damaging winds and continuous cloud to ground
lightning is occurring with this storm. Move indoors immediately.
Lightning is one of nature's leading killers. Remember, if you can
hear thunder, you are close enough to be struck by lightning.
&&
LAT...LON 3562 10054 3578 10107 3592 10133 3617 10131
3613 10054
TIME...MOT...LOC 0514Z 275DEG 37KT 3602 10114
HAIL...1.25IN
WIND...60MPH
$$
Guerrero2 follow-up statements
037
WWUS54 KAMA 030531
SVSAMA
Severe Weather Statement
National Weather Service Amarillo TX
1231 AM CDT WED MAY 3 2017
TXC195-233-030541-
/O.CAN.KAMA.SV.W.0047.000000T0000Z-170503T0600Z/
Hutchinson TX-Hansford TX-
1231 AM CDT WED MAY 3 2017
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN HUTCHINSON AND
SOUTHEASTERN HANSFORD COUNTIES IS CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area and therefore the warning has been cancelled.
LAT...LON 3592 10109 3616 10108 3613 10054 3574 10054
TIME...MOT...LOC 0531Z 275DEG 37KT 3600 10093
$$
TXC357-393-030600-
/O.CON.KAMA.SV.W.0047.000000T0000Z-170503T0600Z/
Roberts TX-Ochiltree TX-
1231 AM CDT WED MAY 3 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 100 AM CDT
FOR NORTHERN ROBERTS AND SOUTHERN OCHILTREE COUNTIES...
At 1231 AM CDT, a severe thunderstorm was located 20 miles southeast
of Spearman, moving east at 45 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Minor damage to roofs, siding, and trees is possible. Hail
damage to vehicles is expected.
This severe thunderstorm will remain over mainly rural areas of
northern Roberts and southern Ochiltree Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Continuous cloud to ground lightning is occurring with this storm.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.
&&
LAT...LON 3592 10109 3616 10108 3613 10054 3574 10054
TIME...MOT...LOC 0531Z 275DEG 37KT 3600 10093
HAIL...1.00IN
WIND...60MPH
$$
Guerrero206
WWUS54 KAMA 030544
SVSAMA
Severe Weather Statement
National Weather Service Amarillo TX
1244 AM CDT WED MAY 3 2017
TXC357-393-030600-
/O.CON.KAMA.SV.W.0047.000000T0000Z-170503T0600Z/
Roberts TX-Ochiltree TX-
1244 AM CDT WED MAY 3 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 100 AM CDT
FOR NORTHERN ROBERTS AND SOUTHEASTERN OCHILTREE COUNTIES...
At 1244 AM CDT, a severe thunderstorm was located 16 miles southwest
of Wolf Creek Park, or 21 miles north of Miami, moving east at 45
mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Minor damage to roofs, siding, and trees is possible. Hail
damage to vehicles is expected.
This severe thunderstorm will remain over mainly rural areas of
northern Roberts and southeastern Ochiltree Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Continuous cloud to ground lightning is occurring with this storm.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.
&&
LAT...LON 3594 10097 3614 10095 3613 10054 3582 10054
TIME...MOT...LOC 0544Z 275DEG 37KT 3599 10076
HAIL...1.00IN
WIND...60MPH
$$
GuerreroWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 2, 5:30 PM CDT, 6 hours 44 minutes earlier.
Area forecast discussion, May 2, 5:30 PM CDT, 6 hours 44 minutes before
Area Forecast Discussion National Weather Service Amarillo TX 530 PM CDT Tue May 2 2017 .AVIATION... An upper level disturbance will combine with a cold front to bring a chance of showers and thunderstorms to the DHT and GUY TAF sites tonight. The best chance looks to be at GUY so have an extended amount of time for rain there. Low clouds in the IFR range are expected to move in behind the front at all sites overnight. The low clouds will then slowly lift during the day on Wednesday. More showers may be possible for the GUY TAF site on Wednesday with another disturbance, but chances do not look too great right now. North winds will gust to around 30 knots behind the cold front. && .PREV DISCUSSION... /Issued 525 PM CDT Tue May 2 2017/ DISCUSSION... For tonight, a cold front will move through the Oklahoma and Texas Panhandles. In addition, a fast moving upper level shortwave trof is progged to track east southeast across the area later tonight and Wednesday. Short range models are in very good agreement on handling this feature. Based on the project path of this particular storm system, the OK Panhandle still stands the greatest threat for showers and tstms, while the far southern Texas Panhandle will have the overall least threat. Considering this, have raised pops about 10 percent across the board for the OK Panhandle and far ncntrl and nern TX Panhandle tonight. Pops then diminish markedly to non-mentionable across the far southern Texas Panhandle. Tstms that develop this evening and tonight should do so on the cool side of the frontal boundary. Enough moisture has returned to the region as seen by dewpoints in the 40s and 50s across most of the area. The combination of the above plus sufficient lift from the approaching upper level shortwave trof, steep mid level lapse rates, and strengthening mid to upper level wind profiles courtesy of the shortwave trof suggest tstm potential will increase this evening and tonight. A few storms that develop will have the potential to become strong to marginally severe, with hail and gusty winds the primary hazards. Lingering slgt chc to chc pops were included for Wednesday across mainly the northeast half of the fcst area as the upper level shortwave trof continues to track across and then east of the region. An upper level ridge of high pressure will then dominate the weather across the srn high plains from Thursday through Sunday with warmer temperatures. All medium range models suggest a vigorous upper level low pressure system will dig southward to a position near srn CA by next Monday morning. This far out in time, have incorporated only slgt chc pops for showers and tstms across mainly wrn sections of the OK and TX Panhandles for Sunday night through Tuesday. Andrade && .AMA Watches/Warnings/Advisories... TX...None. OK...None. && 15/13
Hazardous weather outlook, May 2, 5:38 PM CDT, 6 hours 36 minutes before
Hazardous Weather Outlook National Weather Service Amarillo TX 538 PM CDT Tue May 2 2017 OKZ001>003-TXZ001>020-031100- Cimarron-Texas-Beaver-Dallam-Sherman-Hansford-Ochiltree-Lipscomb- Hartley-Moore-Hutchinson-Roberts-Hemphill-Oldham-Potter-Carson- Gray-Wheeler-Deaf Smith-Randall-Armstrong-Donley-Collingsworth- 538 PM CDT Tue May 2 2017 This Hazardous Weather Outlook is for the Texas and Oklahoma Panhandles. .DAY ONE...Tonight. Thunderstorms will be possible tonight across all of the Oklahoma Panhandle and most of the Texas Panhandle. A few storms that develop will have the potential to become strong to marginally severe, with hail to around one inch in diameter and wind gusts to around 60 mph the primary hazards. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Isolated thunderstorms may develop Wednesday afternoon across the Oklahoma Panhandle as well as the north central and northeast Texas Panhandle. Any storms that form are expected to remain below severe levels at this time. Thunderstorms will be possible again Sunday night and Monday, mainly across western sections of the Oklahoma and Texas Panhandles. A few storms that develop will have the potential to become severe, with large hail and damaging winds the primary hazards. .SPOTTER INFORMATION STATEMENT... Limited spotter activation may become necessary this evening and tonight, mainly across the Oklahoma Panhandle and the northern Texas Panhandle. Andrade
In the hours before
Special weather statement, May 2, 11:08 PM CDT, 1 hour 6 minutes before
Special Weather Statement National Weather Service Amarillo TX 1108 PM CDT TUE MAY 2 2017 TXZ003-004-030445- Ochiltree TX-Hansford TX- 1108 PM CDT TUE MAY 2 2017 ...SIGNIFICANT WEATHER ADVISORY FOR EASTERN HANSFORD AND WESTERN OCHILTREE COUNTIES UNTIL 1145 PM CDT... At 1108 PM CDT, Doppler radar was tracking a strong thunderstorm 6 miles east of Gruver, or 8 miles northwest of Spearman, moving east at 35 mph. Wind gusts of 50 to 55 mph will be possible with this storm. Locations impacted include... Spearman, Waka and Farnsworth. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take shelter in a sturdy building if threatening weather approaches. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. && LAT...LON 3650 10090 3607 10100 3614 10142 3650 10131 TIME...MOT...LOC 0408Z 272DEG 31KT 3628 10129 Guerrero
Local storm report, May 2, 11:12 PM CDT, 1 hour 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
1112 PM CDT TUE MAY 02 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1015 PM HAIL DALHART 36.06N 102.52W
05/02/2017 E1.00 INCH HARTLEY TX PUBLIC
&&
EVENT NUMBER AMA1700431
MARGRAVESpecial weather statement, May 2, 11:15 PM CDT, 59 minutes before
Special Weather Statement National Weather Service Amarillo TX 1115 PM CDT TUE MAY 2 2017 TXZ006-007-030445- Hartley TX-Moore TX- 1115 PM CDT TUE MAY 2 2017 ...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL HARTLEY AND NORTHWESTERN MOORE COUNTIES UNTIL 1145 PM CDT... At 1115 PM CDT, Doppler radar was tracking a strong thunderstorm 8 miles east of Hartley, or 16 miles west of Dumas, moving east at 35 mph. Nickel size hail and wind gusts of 50 to 55 mph will be possible with this storm. Locations impacted include... Dumas. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take shelter in a sturdy building if threatening weather approaches. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. && LAT...LON 3579 10234 3597 10233 3599 10180 3572 10182 TIME...MOT...LOC 0415Z 269DEG 29KT 3588 10225 Guerrero
Local storm report, May 2, 11:46 PM CDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
1146 PM CDT TUE MAY 02 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1142 PM HAIL 2 W SPEARMAN 36.20N 101.23W
05/02/2017 M1.75 INCH HANSFORD TX LAW ENFORCEMENT
LAW ENFORCEMENT REPORTED GOLF BALL SIZE HAIL
&&
EVENT NUMBER AMA1700432
MARGRAVESpecial weather statement, May 2, 11:49 PM CDT, 25 minutes before
Special Weather Statement
National Weather Service Amarillo TX
1149 PM CDT TUE MAY 2 2017
TXZ007-008-013-030530-
Hutchinson TX-Carson TX-Moore TX-
1149 PM CDT TUE MAY 2 2017
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN CARSON...WESTERN
HUTCHINSON AND SOUTHEASTERN MOORE COUNTIES UNTIL 1230 AM CDT...
At 1149 PM CDT, Doppler radar was tracking a strong thunderstorm 4
miles southeast of Dumas, moving east at 35 mph.
Nickel size hail and wind gusts of 50 to 55 mph will be possible with
this storm.
Locations impacted include...
Dumas, Borger, Fritch, Stinnett, Sanford, Four Way, Lake Meredith and
Pringle.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Take shelter in a sturdy building if threatening weather approaches.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3561 10162 3562 10169 3567 10201 3591 10199
3597 10135 3557 10138
TIME...MOT...LOC 0449Z 273DEG 31KT 3582 10191
GuerreroLocal storm report, May 3, 12:02 AM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
1202 AM CDT WED MAY 03 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1152 PM HAIL 3 SSE MORSE 36.02N 101.45W
05/02/2017 M1.00 INCH HUTCHINSON TX STORM CHASER
&&
EVENT NUMBER AMA1700433
MARGRAVEThe office that day
Everything else NWS Amarillo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 2, 9:00 PM CDT | Severe Thunderstorm Warning | AMA | Lipscomb, Ochiltree | 90 min |
| May 2, 9:07 PM CDT | Special Weather Statement | AMA | Hansford | 53 min |
| May 2, 9:14 PM CDT | Severe Thunderstorm Warning | AMA | Hansford, Ochiltree | 91 min |
| May 2, 9:55 PM CDT | Severe Thunderstorm Warning | AMA | Lipscomb, Ochiltree | 95 min |
| May 2, 10:14 PM CDT | Special Weather Statement | AMA | Dallam | 31 min |
| May 2, 10:27 PM CDT | Special Weather Statement | AMA | Sherman | 33 min |
| May 2, 11:08 PM CDT | Special Weather Statement | AMA | Hansford | 37 min |
| May 2, 11:15 PM CDT | Special Weather Statement | AMA | Moore | 30 min |
| May 2, 11:29 PM CDT | Severe Thunderstorm Warning | AMA | Hansford, Hutchinson, Moore, Sherman | 46 min |
| May 2, 11:30 PM CDT | Severe Thunderstorm Warning | AMA | Lipscomb | 58 min |
| May 2, 11:46 PM CDT | Severe Thunderstorm Warning | AMA | Ochiltree, Roberts | 44 min |
| May 2, 11:49 PM CDT | Special Weather Statement | AMA | Hutchinson, Moore | 41 min |
| May 3, 12:11 AM CDT | Severe Thunderstorm Warning | AMA | Carson, Hutchinson, Moore | 49 min |
| May 3, 12:28 AM CDT | Special Weather Statement | AMA | Moore | 47 min |
| May 3, 12:52 AM CDT | Severe Thunderstorm Warning | AMA | Carson, Gray, Hutchinson, Roberts | 53 min |
| May 3, 12:57 AM CDT | Special Weather Statement | AMA | Hemphill | 33 min |
| May 3, 1:21 AM CDT | Special Weather Statement | AMA | Hutchinson | 24 min |
| May 3, 1:32 AM CDT | Special Weather Statement | AMA | Gray | 28 min |
| May 3, 1:46 AM CDT | Special Weather Statement | AMA | Hutchinson | 59 min |
| May 3, 1:56 AM CDT | Special Weather Statement | AMA | Gray | 49 min |
| May 3, 2:10 AM CDT | Special Weather Statement | AMA | Wheeler | 35 min |
| May 3, 2:44 AM CDT | Special Weather Statement | AMA | Carson | 61 min |
| May 3, 3:30 AM CDT | Special Weather Statement | AMA | Wheeler | 60 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.